Alert archive / Florida / Special Marine Warnings in 2025

Special Marine Warning 252, NWS Miami, FL

July 22, 2025

NWS Miami, FL issued this special marine warning at Jul 22, 2025, 3:09 PM EDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2025, 3:09 PM EDT (19:09 UTC)
Expired
Jul 22, 2025, 3:45 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 22, 2:56 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 22, 2:56 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
256 PM EDT Tue Jul 22 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 205 PM EDT Tue Jul 22 2025

Surface low pressure will continue to drift southwestward from the
SC/GA border area to settling over northern Florida today through
tomorrow. Additionally, a TUTT low is currently present near the
central Bahamas and will continue to advect westward for the next
couple of days, eventually pushing into the western Gulf waters.
This disturbance will provide a lifting mechanism that, along
with a deep plume of moisture, will be able to produce an
increasing amount of showers and thunderstorms this afternoon and
Wednesday afternoon. The center of the low is expected to go over
the Florida Straits or closer to Cuba, but plenty of energy will
still stream across the local region. A lot of this activity is
expected to be scattered, but overall will cover much more surface
area across South Florida versus the last couple of days. In
addition to the TUTT moving through the area, additional forcing
will be provided by the sea breezes to spark showers and storms.

Currently, expected rainfall each day the next two days is in the
range of 0.5-1.5 inches with a reasonable worst case scenario
showing about 1.5-2.5 inches, which would not be enough to cause
flooding concerns. However, the HREF LPMM does show 6-hour
precipitation potential of 3-5 inches in isolated areas, so
localized flooding is not entirely out of the question.
Nevertheless, flooding even on a local level does appear to have a
low chance of occurring, but it just can't be entirely ruled out.

In addition to rainfall, while there is no true severe threat given
that parameters don't jump off the charts, the disturbance could
bring in some slightly cooler temps aloft and provide enough
instability along with boundary collisions along the sea breezes to
get a couple of stronger cores. Guidance also highlights decent
DCAPE values (700-1000 J/kg) to support a couple of stronger
downbursts. Thus, there does remain a chance for a couple of near-
severe storms or even an isolated marginally severe storm the next
two days with the primary risk being locally strong wind gusts.

High temperatures are expected to reach the low to mid 90s across
South Florida today before rain hits and low 90s tomorrow.
Overnight lows expected in the low to mid 70s for interior areas
and mid to upper 70s closer to the coasts. &&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 205 PM EDT Tue Jul 22 2025

The TUTT low is expected to linger in the vicinity on Thursday,
resulting in one more day of increased shower and thunderstorm
coverage, although most of the forcing from the low will have
departed off into the Gulf, so Thursday afternoon will
potentially be the beginning of a downtrend in shower and
thunderstorm activity.

For the end of the week and into this weekend, surface high pressure
and a mid-level ridge are expected to rebuild across the western
Atlantic and Florida Peninsula along with a drier air mass returning
as some saharan dust (SAL) also approaches from the east. This would
bring some quieter weather back to the area and less coverage of
rain showers and storms. If this setup holds, any shower and
thunderstorm chances would heavily depend on the amount of moisture
available and diurnal mesoscale circulations with the sea breezes.
Right now, PWATs look to fall well below climo on Saturday (under
1.4-1.5 inches or even less) and then rebounds a bit on Sunday, so
this suggests minimal spatial coverage for the weekend in terms of
shower and thunderstorm development.

High temperatures are expected to reach the low to mid 90s on
Thursday, though most areas likely will remain in the low 90s.
With drier conditions possible late in the week and over the
weekend, temperatures could rebound a bit higher again
into the mid to upper 90s and bring back risks for excessive
heat. This threat will continue to be assessed in the next several
days.&&

.AVIATION...
(18Z TAFS)
Issued at 143 PM EDT Tue Jul 22 2025

SHRA/TSRA this afternoon could result in MVFR/IFR conditions
across all East Coast sites with a TEMPO through 00Z. Conditions
improve around nightfall, with light and variable winds overnight.

&&

.MARINE...
Issued at 141 AM EDT Tue Jul 22 2025

Overall benign conditions continue across the local waters through
the mid-week period. A gentle and highly variable flow continues
today with winds increasing to slightly out of the east-southeast
for the Atlantic and west for the Gulf with their respective sea
breezes. On Wednesday, winds begin to increase to moderate speeds
out of the southeast across all waters as a disturbance moves
through. With the disturbance, showers and thunderstorms are
expected to increase in coverage and can cause locally hazardous
seas. In general, seas are still expected under 2 feet for all local
waters the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  80  91 /  50  70  30  50
West Kendall     74  89  77  91 /  50  60  30  50
Opa-Locka        77  91  79  92 /  50  70  30  50
Homestead        77  89  79  90 /  50  70  30  50
Fort Lauderdale  77  89  80  90 /  50  70  30  50
N Ft Lauderdale  77  89  80  91 /  60  70  20  50
Pembroke Pines   79  93  81  94 /  50  70  30  50
West Palm Beach  75  90  78  91 /  60  70  20  50
Boca Raton       76  92  79  92 /  60  70  20  50
Naples           77  89  77  93 /  70  90  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Rizzuto/Redman
LONG TERM....Rizzuto/Redman
AVIATION...Rizzuto

In the hours before

Special weather statement, Jul 22, 2:07 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
207 PM EDT Tue Jul 22 2025

FLZ063-066-221830-
Hendry FL-Glades FL-
207 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 230 PM EDT...

At 207 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Muse, or 10 miles northwest of Labelle,
moving northeast at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Labelle and Muse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2703 8137 2680 8134 2670 8157 2703 8156
TIME...MOT...LOC 1807Z 242DEG 11KT 2683 8158

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Jul 22, 2:21 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Tue Jul 22 2025

FLZ069-070-221900-
Coastal Collier County FL-Inland Collier County FL-
221 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of northwestern Collier
County through 300 PM EDT...

At 221 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Vineyards, or near Golden Gate Estates,
moving southeast at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Naples, Golden Gate Estates, Belle Meade, Marco Island Airport,
Orangetree, Naples Manor, Golden Gate, Lely Resort, West Toll Gate On
Alligator Alley, Vineyards, North Naples, Naples Park, East Naples,
Lely, South Blocks Golde, Picayune Strand State Forest, Intersection
I-75 And Everglades Blvd, Quail Creek Estate, and Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2632 8180 2632 8166 2637 8166 2640 8157
      2610 8141 2596 8170 2597 8169 2597 8170
      2598 8170 2631 8182
TIME...MOT...LOC 1821Z 336DEG 11KT 2627 8168

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 8:05 PM EDTSpecial Weather StatementMFLBroward25 min
Jul 21, 8:12 PM EDTSpecial Marine WarningMFL48 min
Jul 21, 8:14 PM EDTSpecial Marine WarningMFL46 min
Jul 21, 8:28 PM EDTSpecial Weather StatementMFLBroward32 min
Jul 21, 8:41 PM EDTSpecial Weather StatementMFLHendry34 min
Jul 21, 8:55 PM EDTSpecial Marine WarningMFL65 min
Jul 22, 2:07 PM EDTSpecial Weather StatementMFLGlades23 min
Jul 22, 2:21 PM EDTSpecial Weather StatementMFLCollier39 min
Jul 22, 3:35 PM EDTSpecial Weather StatementMFLHendry25 min
Jul 22, 3:37 PM EDTSpecial Marine WarningMFL38 min
Jul 22, 3:58 PM EDTSpecial Marine WarningMFL32 min
Jul 22, 4:01 PM EDTSpecial Weather StatementMFLHendry29 min
Jul 22, 4:13 PM EDTSpecial Weather StatementMFLMiami-Dade32 min
Jul 22, 4:20 PM EDTSpecial Weather StatementMFLBroward25 min
Jul 22, 4:42 PM EDTSevere Thunderstorm WarningMFLBroward18 min
Jul 22, 4:52 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
Jul 22, 5:01 PM EDTSpecial Weather StatementMFLBroward44 min
Jul 22, 5:46 PM EDTSpecial Marine WarningMFL44 min
Jul 22, 6:01 PM EDTAreal Flood AdvisoryMFLPalm Beach59 min
Jul 22, 6:08 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach52 min
Jul 22, 6:15 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade60 min
Jul 22, 6:51 PM EDTFlash Flood WarningMFLMiami-Dade54 min

Nearby

Special Marine Warnings in Florida, 2025Every special marine warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.